Alert archive / Tennessee / Flash Flood Warnings in 1996

Flash Flood Warning 10, NWS Nashville, TN

June 23, 1996Davidson County, Tennessee

NWS Nashville, TN issued this flash flood warning at Jun 23, 1996, 7:52 PM CDT for Davidson County, Tennessee. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 23, 1996, 7:52 PM CDT (00:52 UTC)
Expired
Jun 23, 1996, 11:00 PM CDT
In force
3 hr
Issued by
NWS Nashville, TN
Area
Whole counties

County Davidson County, TN

The radar

The Nashville radar (KOHX), 21 km from the middle of the area, began a volume at 00:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 0.9 hours before the alert went out and 17 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 1996-06-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 1996-06-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -39 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1276 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
-39 m²/s²
0-3 km storm-relative helicity
83 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KBNA 240054
FFWBNA
TNC037-240400-
 
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
752 PM CDT SUN JUN 23 1996
 
THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A
FLASH FLOOD WARNING EFFECTIVE UNTIL 1100 PM CDT
FOR PEOPLE IN THE FOLLOWING LOCATION...
 
IN MIDDLE TENNESSEE
 
   ...DAVIDSON COUNTY
 
AT 750 PM CDT...SLOW MOVING THUNDERSTORMS CONTINUED TO PRODUCE VERY
HEAVY RAINFALL IN THE NASHVILLE AREA. THE STORMS WERE MOVING TO THE
NORTH AT AROUND 5 MILES AN HOUR AND WILL LIKELY PRODUCE FLOODING IN THE
IMMEDIATE NASHVILLE AREA.
 
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY.  THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TOV
CROSS SAFELY.  VEHICLES CAUGHT IN RISING WATER SHOULD BE
ABANDONED QUICKLY.  MOVE TO HIGHER GROUND.
 
TT

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this flash flood warning went out at Jun 23, 7:32 PM CDT, 20 minutes earlier.

Area forecast discussion, Jun 23, 7:32 PM CDT, 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
730 PM CDT SUN JUN 23 1996

OUTFLOW BNDRY MVD NWD THIS AFTN FM TRW THAT OCCURRED IN AL/MS W/SCT
TSTMS DVLPG AND MVG NWD ACRS MID TN ERLY THIS EVE.

BLV ATTM THAT SCT TRW SHUD DSIPT BEFORE MIDNIGHT ACRS FA AND THINK
THAT MSTLY CLR SKIES SHUD BE THE RULE BY MIDNIGHT.

ONLY RECOMMENDED CHGS ARE TO DROP MNTN OF TSTMS ACRS MID TN BY MIDNIGHT.
OTHRWS...TEMPS AND OTHER PTNS OF FCST LUK GUD.

TROUTMAN

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 23, 8:11 PM CDTFlash Flood WarningOHXSumner3 hr

Nearby

Flash Flood Warnings in Tennessee, 1996Every flash flood warning in 1996

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.